Open Access
September, 1961 An Inequality for Balanced Incomplete Block Designs
V. N. Murty
Ann. Math. Statist. 32(3): 908-909 (September, 1961). DOI: 10.1214/aoms/1177704988


For a resolvable balanced incomplete block design, R. C. Bose [1] obtained the inequality $b \geqq v + r - 1$, and P. M. Roy [2] and W. F. Mikhail [3] proved this inequality without the assumption of resolvability, but with the weaker assumption that $v$ is a multiple of $k$. In this note an alternative and simpler proof of Roy's theorem is given.


Download Citation

V. N. Murty. "An Inequality for Balanced Incomplete Block Designs." Ann. Math. Statist. 32 (3) 908 - 909, September, 1961.


Published: September, 1961
First available in Project Euclid: 27 April 2007

zbMATH: 0100.14403
MathSciNet: MR126932
Digital Object Identifier: 10.1214/aoms/1177704988

Rights: Copyright © 1961 Institute of Mathematical Statistics

Vol.32 • No. 3 • September, 1961
Back to Top